4 doctors weighed in:

How to transition off using steroid cream after 20 years?

4 doctors weighed in
Dr. James Budd
Internal Medicine
1 doctor agrees

In brief: Why?

Varying potency of steroid creams, but generally should not use any for more than two weeks at a time.
Some absorption into the system is unavoidable. Two major risks of chronic topical steroid -- permanent thinning of exposed skin with cosmetic changes, and chronic suppression of adrenal gland function. Morning adrenal blood test can assess the latter. Find alternative for skin problem!!

In brief: Why?

Varying potency of steroid creams, but generally should not use any for more than two weeks at a time.
Some absorption into the system is unavoidable. Two major risks of chronic topical steroid -- permanent thinning of exposed skin with cosmetic changes, and chronic suppression of adrenal gland function. Morning adrenal blood test can assess the latter. Find alternative for skin problem!!
Dr. James Budd
Dr. James Budd
Thank
Dr. Douglas Tavenner, jr.
Dentistry - Cosmetic

In brief: Consultation

Talk to a dermatologist, and have them evaluate your particular condition so as to have the treatment targeted to your real situation.
The steroid cream is generally not a long term answer.

In brief: Consultation

Talk to a dermatologist, and have them evaluate your particular condition so as to have the treatment targeted to your real situation.
The steroid cream is generally not a long term answer.
Dr. Douglas Tavenner, jr.
Dr. Douglas Tavenner, jr.
Thank
Dr. Tarek Nashawi
Internal Medicine - Hospital-based practice

In brief: No guidelines

The thing you worry about is the effect of the steroids absorbed thru the skin on your body.
I m not aware of any tapering down guidelines. I would decrease the amount of cream put initially gradually and then give more time between applications until you stop.

In brief: No guidelines

The thing you worry about is the effect of the steroids absorbed thru the skin on your body.
I m not aware of any tapering down guidelines. I would decrease the amount of cream put initially gradually and then give more time between applications until you stop.
Dr. Tarek Nashawi
Dr. Tarek Nashawi
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
14 years in practice
95K people helped
Continue
111,000 doctors available